Applied Mathematics and Mechanics

, Volume 10, Issue 12, pp 1131–1135 | Cite as

On the lattice path method in convolution-type combinatorial identities (II)—The weighted counting function method on lattice paths

  • Chu Wen-chang


An independent method for paper [10]is presented. Weighted lattice paths are enumerated by counting function which is a natural extension of Gaussian multinomial coefficient in the case of unrestricted paths. Convolutions for path counts are investigated, which yields some Vandermunde-type identities for multinomial and q — multinomial coefficients.


Mathematical Modeling Convolution Industrial Mathematic Function Method Natural Extension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Andrews, G. E.,The Theory of Partitions, Addison-Wesley, London (1976).Google Scholar
  2. [2]
    Bender, E. A., A binomialq — Vandermonde convolution,Discrete Math., 1 (1971), 115 - 119.Google Scholar
  3. [3]
    Carlitz, L., A note onq — Eulerian numbers,J. Comb. Th (A),25 (1978), 90 - 94.Google Scholar
  4. [4]
    Foukles, H. O., A non-recursive Combinatorial rule for Eulerian numbers,J. Comb. Th (A),22 (1977), 246 - 248.Google Scholar
  5. [5]
    Polya, G., On the number of certain lattice polytopes,J. Comb. Th.,6 (1969), 102 - 105.Google Scholar
  6. [6]
    Sulanke, R. A., A generalizedq — Vandermonde convolution,J. Comb. Th (A),31 (1981), 33 - 42.Google Scholar
  7. [7]
    Sulanke, R. A.,q — countingn — dimensional lattice paths,J. Comb. Th (A),33 (1982), 135 - 146.Google Scholar
  8. [8]
    Zeilberger, D., A lattice walk approach to the ‘inv’ and ‘maj’q — counting of multiset permutations,J. Math. Anal. and Appl.,74 (1980), 192 - 199.Google Scholar
  9. [9]
    Niederhausen, H., Linear recurrences under side conditions,Europ. J. Combinatorics, 1 (1980), 353 - 368.Google Scholar
  10. [10]
    Chu Wen-chang, On the lattice path method in convolution type combinatorial identities (I)—A family of Lebesque-Stieltjes integral identities,Dongbei Shuxue. 4, 2 (1988) 233 - 240. (in Chinese)Google Scholar

Copyright information

© Shanghai University of Technology 1989

Authors and Affiliations

  • Chu Wen-chang
    • 1
  1. 1.Institute of Systems ScienceAcademia SinicaBeijing

Personalised recommendations